Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 239, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 10, 2014, 1:30 AM CDT for Dawson County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 1:30 AM CDT (06:30 UTC)
- Expired
- Jul 10, 2014, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawson County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:40 AM CDT | HAIL 1.5 | Gothenburg, NE | WIND GUSTS TO 60 MPH ALSO REPORTED. TIME ADJUSTED 10 MINUTES EARLIER FROM ORIGINAL REPORT BASED ON RADAR DATA AND ANOTHER REPORT. |
| Jul 10, 1:50 AM CDT | HAIL 1.5 | Gothenburg, NE | WIND GUSTS TO 60 MPH ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 6.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 3778 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS53 KGID 100630
SVRGID
NEC047-100715-
/O.NEW.KGID.SV.W.0239.140710T0630Z-140710T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
130 AM CDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 215 AM CDT
* AT 130 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF GOTHENBURG...OR 23 MILES NORTHWEST OF LEXINGTON...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COZAD...GOTHENBURG AND WILLOW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4103 10023 4105 10019 4105 9996 4082 9977
4078 10022
TIME...MOT...LOC 0630Z 330DEG 25KT 4101 10008
HAIL...1.00IN
WIND...60MPH
$$
ROSSI1 follow-up statement
998
WWUS53 KGID 100657 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
157 AM CDT THU JUL 10 2014
NEC047-100715-
/O.CON.KGID.SV.W.0239.000000T0000Z-140710T0715Z/
DAWSON NE-
157 AM CDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN DAWSON COUNTY...
AT 157 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COZAD...OR 11
MILES WEST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COZAD...GOTHENBURG AND WILLOW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4093 10023 4105 9996 4082 9977 4078 10022
TIME...MOT...LOC 0657Z 330DEG 25KT 4084 9995
HAIL...1.00IN
WIND...60MPH
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:23 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 10, 12:23 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1223 AM CDT THU JUL 10 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 341 PM CDT WED JUL 9 2014 THE BIG ISSUE FOR THE SHORT TERM WILL BE ASSESSING THE CHANCE FOR SEVERE SEVERE WEATHER THIS AFTERNOON THROUGH OVERNIGHT. UPPER LEVEL FLOW IS NORTHWEST AS WE WILL BE NEAR THE NORTHEAST SIDE OF A DEAMPLIFYING RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES. SMALL IMPULSES WILL MAKE THEIR WAY THROUGH THE CWA THIS AFTERNOON AND NIGHT. MEANWHILE...A LOW-LEVEL JET WILL DEVELOP WITH ITS AXIS MORE THAN LIKELY WEST OF THE CWA...NOT HEADING EAST INTO THE CWA UNTIL MAINLY THE OVERNIGHT HOURS. THE LIMITING FACTOR FOR ANY SEVERE WEATHER THIS AFTERNOON INTO NIGHT TIME WILL BE INSTABILITY. THERE IS AND WILL BE PLENTY OF DEEP LAYER SHEAR...BETWEEN 40 AND 50 KTS. IT SEEMS THAT WE ARE STRUGGLING TO REACH MUCH MORE THAN 1000 J/KG OF CAPE IN CENTRAL AND EASTERN AREAS...BUT OUR FAR WEST MIGHT GET INTO THE REALM OF 1500 TO 2000 J/KG. SOME CONVECTION HAS FIRED OVER THE LBF CWA AND HAS PROMPTED SOME WARNINGS...BUT STORMS FIZZLE AS THEY GET CLOSE TO OUR CWA. AS THE LOW-LEVEL JET DEVELOPS TONIGHT...THIS COULD HELP CONVECTION KEEP GOING AND WILL GIVE US A GOOD SHOT OF RAIN TONIGHT AS IT MOVES EAST INTO OUR AREA. MID-LEVEL INSTABILITY WILL BE LIMITED...SO WE ARE LOOKING AT A MARGINAL SEVERE EVENT...IF ANY SEVERE WEATHER OCCURS. ENSEMBLES POINT TOWARD MEASURABLE RAIN TONIGHT AND I HAVE INCREASED CHANCES OF RAIN ALONG WITH AMOUNTS OF RAIN COMPARED TO THE PREVIOUS FORECAST. THE LOW-LEVEL JET AXIS LOOKS A LITTLE SLUGGISH TO GET OUT OF HERE IN THE MORNING AND I HAVE HELD ON TO CONSIDERABLE CHANCES OF RAIN FOR THE MORNING...ESPECIALLY EAST/SOUTHEAST. THE AFTERNOON LOOKS DRY...ESPECIALLY FROM SUBSIDENCE JUST BEHIND THE EXPECTED EXITING CONVECTION. MADE ONLY MINOR CHANGES TO TEMPERATURES...DEWPOINTS...WIND...AND SKY COVER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 341 PM CDT WED JUL 9 2014 THE PATTERN IN THE LONG TERM REMAINS FAIRLY CONSISTENT WITH TRENDS RECENTLY AS THE LARGE UPPER LEVEL RIDGE BEGINS TO RETROGRADE BACK WEST...ACROSS THE DESERT SOUTHWEST WHILE A TROUGH IS SITUATED ACROSS THE GREAT LAKES ONTARIO REGION. THIS SETUP LEADS TO NORTHWESTERLY FLOW ALOFT FOR THE CENTRAL PLAINS AND THUS NUMEROUS PERTURBATIONS SLIDING ACROSS THE REGION FUELING MULTIPLE CHANCES FOR SHOWERS AND THUNDERSTORMS. THATS EXACTLY WHAT WE CAN EXPECT IN THE LONG TERM WITH THUNDERSTORM CHANCES POPPING UP EVERY OTHER DAY TO EVERY COUPLE OF DAYS. STARTING OFF FRIDAY...ONE OF THOSE DISTUBANCES IN COMBINATION WITH A WEAK SURFACE LOW WILL DRAG A COLD FRONT ACROSS THE OUTLOOK AREA. ALTHOUGH IT REMAINS TO BE SEEN JUST HOW FAR SOUTH THIS FRONT WILL SAG...SOME MODELS INDICATE MUCH OF SOUTH CENTRAL NEBRASKA COULD BE NORTH OF THIS FRONT BY MID AFTERNOON...POSSIBLY SIGNALING SLIGHTLY COOLER TEMPERATURES IN THE 80S ACROSS NEBRASKA VERSUS UPPER 90S TO NEAR 100 ACROSS KANSAS. SATURDAY SHOULD BE SLIGHTLY COOLER WITH MORE CLOUD COVER AND INCREASED CHANCES FOR PRECIPITATION. TRENDS CONTINUE INTO THE WORKWEEK WITH ON AND OFF CHANCES FOR PRECIPITATION AND CLIMBING INTO THE 80S TO LOW 90S MOST DAYS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1219 AM CDT THU JUL 10 2014 SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE TERMINAL FOR A COUPLE MORE HOURS. WILL NEED TO KEEP AN EYE ON THE KEAR TERMINAL IF THE THUNDERSTORMS TO THE WEST WILL GET INTO THE TERMINAL. AT THIS TIME EXPECT THEM TO STAY TO THE WEST. CLOUDS WILL GRADUALLY MOVE DIMINISH AROUND SUNRISE THEN INCREASE AGAIN LATER TODAY. VFR CEILINGS ARE EXPECTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...SALTZMAN AVIATION...JCB
Hazardous weather outlook, Jul 9, 5:58 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 558 PM CDT WED JUL 9 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 558 PM CDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. THE MAIN THREATS WILL BE HAIL AND WIND. HAIL NEAR GOLF BALL SIZE AND WIND GUSTS NEAR 60 MPH WILL BE POSSIBLE WITH THE SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROM THURSDAY MORNING THROUGH NEXT TUESDAY...CHANCES FOR SPOTTY THUNDERSTORMS EXIST FOR PORTIONS OF THE OUTLOOK AREA THROUGHOUT THIS PERIOD. AT THIS TIME...PREDICTABILITY IS TOO LOW TO IDENTIFY ANY KIND OF ORGANIZED SEVERE WEATHER THREAT WITH REGARD TO THE TIMING...LOCATION...AND INTENSITY OF POTENTIAL THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN/SALTZMAN/HALBLAUB
In the hours before
Local storm report, Jul 9, 11:32 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1132 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 6 E KEARNEY 40.70N 98.97W
07/09/2014 BUFFALO NE PUBLIC
THE TOP OF A GRAIN BIN BLOWN OFF. VINYL SIDING PARTIALLY
BLOWN OFF ONE OUTSIDE WALL OF A HOME. LARGE TREE BRANCH
SNAPPED OFF MID-WAY UP THE TREE. USED TIME FROM NEARBY
AWOS AT EAR AIRPORT.
&&
HALBLAUBLocal storm report, Jul 9, 11:42 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 N ARCADIA 41.48N 99.13W
07/09/2014 M1.50 INCH VALLEY NE TRAINED SPOTTER
0528 PM HAIL ARCADIA 41.42N 99.13W
07/09/2014 E1.50 INCH VALLEY NE TRAINED SPOTTER
LARGEST HAIL BTWN 1 AND 1.5 INCHES. LASTED ROUGHLY 5 MIN.
TIME EST FM RADAR.
0530 PM HAIL 6 NW LOUP CITY 41.34N 99.05W
07/09/2014 E1.75 INCH SHERMAN NE PUBLIC
QUARTER TO GOLF BALL SIZE
0546 PM HAIL 1 NW LOUP CITY 41.29N 98.98W
07/09/2014 E1.00 INCH SHERMAN NE 911 CALL CENTER
AT THE GOLF COURSE
0547 PM HAIL 1 N LOUP CITY 41.29N 98.97W
07/09/2014 E1.50 INCH SHERMAN NE TRAINED SPOTTER
0549 PM HAIL 3 NW LOUP CITY 41.31N 99.01W
07/09/2014 E1.00 INCH SHERMAN NE PUBLIC
HAIL COVERING THE GROUND. REPORT RELAYED BY KSNB-TV. TIME
EST FM RADAR.
0619 PM HAIL RAVENNA 41.03N 98.91W
07/09/2014 E1.50 INCH BUFFALO NE PUBLIC
RCVD PHOTO VIA FACEBOOK OF HAIL AS WELL AS EXTENSIVE
DAMAGE TO VINYL SIDING ON ENTIRE BACK SIDE OF ONE HOME.
TIME EST FM RADAR.
0619 PM HAIL RAVENNA 41.03N 98.91W
07/09/2014 E1.25 INCH BUFFALO NE TRAINED SPOTTER
3 WINDOWS BROKEN FROM HAIL. TIME EST FM RADAR.
0619 PM HAIL RAVENNA 41.03N 98.91W
07/09/2014 E1.75 INCH BUFFALO NE TRAINED SPOTTER
TIME EST FM RADAR.
0640 PM HAIL 6 NW GIBBON 40.81N 98.93W
07/09/2014 E0.75 INCH BUFFALO NE TRAINED SPOTTER
PEA TO PENNY SIZE HAIL COMPLETELY COVERING THE GROUND.
TIME EST FM RADAR.
0649 PM TSTM WND DMG GIBBON 40.75N 98.84W
07/09/2014 BUFFALO NE TRAINED SPOTTER
EXTENSIVE DAMAGE TO CORN E OF TOWN. 8 FEET STALKS MADE
BARE AND CHOPPED DOWN TO 3-4 FT. A LARGE TREE BRANCH 8
INCHES IN DIAMETER AND 20 FT LONG WAS SNAPPED OFF AND
LAYING ACRS HWY 30. ANOTHER NEARBY TREE 12 INCHES IN
DIAMETER SNAPPED OFF 3 FT ABOVE THE GROUND. TIME EST FM
RADAR.
0651 PM TSTM WND DMG 7 E KEARNEY 40.70N 98.95W
07/09/2014 BUFFALO NE AMATEUR RADIO
LARGE TREE LIMB DOWN IN DRIVEWAY. AT LEAST 12 INCHES IN
DIAMETER. TIME EST FM RADAR. THIS DAMAGE WAS ASSOCIATED
FROM STRONG OUTFLOW FROM THE TSTM THAT DID NOT DIRECTLY
MOVE OVER THIS LOCATION.
0651 PM HAIL ORD 41.60N 98.93W
07/09/2014 E1.00 INCH VALLEY NE PUBLIC
PHOTO RCVD VIA FACEBOOK OF MOSTLY PEA-NICKEL SIZE HAIL. A
COUPLE OF QUARTER SIZE HAILSTONES ARE VISIBLE. TIME EST
FM RADAR.
0655 PM TSTM WND DMG 3 E KEARNEY AIRPORT 40.72N 98.95W
07/09/2014 BUFFALO NE PUBLIC
RCVD PHOTO VIA FACEBOOK OF AN EXTREMELY LARGE TREE
SNAPPED AT THE BASE WITH MOST OF THE TREE FALLING ONTO
THE FIRST AND SECOND STORIES OF A HOME. ANOTHER LARGE
PORTION OF THE TREE LANDED IN THE YARD. DIAMETER AT THE
BASE ESTIMATED 30 INCHES. TIME USED FROM NEARBY AWOS AT
EAR AIRPORT. LOCATED ESTIMATED.
0655 PM TSTM WND GST KEARNEY AIRPORT 40.73N 99.01W
07/09/2014 E55.00 MPH BUFFALO NE AWOS
0655 PM TSTM WND DMG 6 E KEARNEY 40.70N 98.97W
07/09/2014 BUFFALO NE PUBLIC
THE TOP OF A GRAIN BIN BLOWN OFF. VINYL SIDING PARTIALLY
BLOWN OFF ONE OUTSIDE WALL OF A HOME. LARGE TREE BRANCH
SNAPPED OFF MID-WAY UP THE TREE. USED TIME FROM NEARBY
AWOS AT EAR AIRPORT.
0656 PM TSTM WND GST GIBBON 40.75N 98.84W
07/09/2014 E60.00 MPH BUFFALO NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS ESTIMATED 60 MPH WINDS AND GOLF
BALL SIZE HAIL IN GIBBON.
0656 PM HAIL GIBBON 40.75N 98.84W
07/09/2014 E1.75 INCH BUFFALO NE EMERGENCY MNGR
0659 PM TSTM WND DMG 15 N MINDEN 40.72N 98.95W
07/09/2014 BUFFALO NE NWS EMPLOYEE
INTERSTATE 80 EXIT 279, SEMI TRUCK BLOWN ON ITS SIDE.
0700 PM TSTM WND GST 3 S GIBBON 40.70N 98.84W
07/09/2014 M68.00 MPH BUFFALO NE EMERGENCY MNGR
WIND MILL CAMP GROUND NEAR INTERSTATE 80 REPORTS MEASURED
WIND GUST OF 68 MPH AND GOLF BALL SIZE HAIL. DAMAGE TO
CAMPERS, TREES AND CROPS.
0700 PM TSTM WND DMG 2 W GIBBON 40.75N 98.88W
07/09/2014 BUFFALO NE TRAINED SPOTTER
SEMI TRUCK AND TRAILER BLOWN ON ITS SIDE, BLOCKING HIWAY
30 AT MAPLEWOOD INTERSECTION.
0704 PM HAIL 4 SSW SHELTON 40.72N 98.76W
07/09/2014 E1.75 INCH BUFFALO NE EMERGENCY MNGR
AT THE I-80 INTERCHANGE. TIME EST FM RADAR.
0710 PM HAIL HEARTWELL 40.57N 98.79W
07/09/2014 M1.00 INCH KEARNEY NE NWS EMPLOYEE
LOTS OF SMALL HAIL ACCOMPANIED BY SOME QUARTER SIZE. HAIL
COVERING THE GROUND IN SPOTS. EXTENSIVE CROP DAMAGE. HAIL
COULD HAVE BEEN LARGER. EMPLOYEE CAME UPON THE HAIL WELL
AFTER THIS OCCURRED. SO THE HAIL MAY HAVE PARTIALLY
MELTED. TIME EST FM RADAR.
0712 PM HAIL NORTH LOUP 41.49N 98.77W
07/09/2014 E1.50 INCH VALLEY NE TRAINED SPOTTER
EXTENSIVE CROP DAMAGE.
0720 PM HAIL 1 W KENESAW 40.62N 98.68W
07/09/2014 M1.00 INCH ADAMS NE EMERGENCY MNGR
QUARTER SIZE HAIL AND ESTIMATED 60 MPH WINDS
0722 PM TSTM WND GST 4 NW HOLSTEIN 40.51N 98.70W
07/09/2014 E60.00 MPH ADAMS NE TRAINED SPOTTER
THESE WERE OUTFLOW WINDS AHEAD OF A SEVERE TSTM.
0725 PM TSTM WND GST 2 NE NORMAN 40.50N 98.76W
07/09/2014 M85.00 MPH KEARNEY NE MESONET
0729 PM TSTM WND DMG 3 W ROSELAND 40.47N 98.61W
07/09/2014 ADAMS NE NWS EMPLOYEE
LARGE TREE LIMB DOWN. 10 INCHES IN DIAMETER. CORN
SHREDDED FROM WINDS AND SMALL HAIL. TIME EST FM RADAR.
0729 PM TSTM WND GST 4 SSE KENESAW 40.57N 98.63W
07/09/2014 E60.00 MPH ADAMS NE NWS EMPLOYEE
NWS EMPLOYEE REPORTS ESTIMATED 60 MPH WIND GUST AT
INTERSECTION OF HIWAY 6 AND WANDA AVENUE
0802 PM HAIL 4 W COWLES 40.17N 98.52W
07/09/2014 E1.75 INCH WEBSTER NE LAW ENFORCEMENT
DEPUTY REPORTS GOLF BALL SIZE HAIL AND WINDS ESTIMATED AT
60 TO 70 MPH.
0818 PM TSTM WND GST 1 SW GUIDE ROCK 40.06N 98.34W
07/09/2014 E60.00 MPH WEBSTER NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS ESTIMATED UP TO 60
MPH.
0848 PM HAIL BURR OAK 39.87N 98.30W
07/09/2014 M0.50 INCH JEWELL KS CO-OP OBSERVER
1/2 INCH HAIL REPORTED IN BURR OAK FOR 5 MINUTES.
0850 PM HAIL LITCHFIELD 41.16N 99.15W
07/09/2014 E1.00 INCH SHERMAN NE 911 CALL CENTER
MOSTLY DIME SIZE HAIL BUT UP TO QUARTER IN PROGRESS.
0915 PM TSTM WND GST 4 E COZAD 40.86N 99.91W
07/09/2014 E55.00 MPH DAWSON NE PUBLIC
REPORT RCVD BY WEB ENTRY.
0927 PM TSTM WND DMG RANDALL 39.64N 98.05W
07/09/2014 JEWELL KS TRAINED SPOTTER
1 FOOT DIAMETER TREE LIMBS DOWN. WINDOW KNOCKED OUT.
&&
HALBLAUBSpecial weather statement, Jul 9, 11:53 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1153 PM CDT WED JUL 9 2014 NEZ060-061-100545- DAWSON NE-BUFFALO NE- 1153 PM CDT WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON AND WESTERN BUFFALO COUNTIES UNTIL 1245 AM CDT... AT 1153 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OCONTO...OR 18 MILES SOUTH OF BROKEN BOW...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEARNEY...LEXINGTON...OVERTON...AMHERST...SUMNER...RIVERDALE...MILLER AND EDDYVILLE. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 232 AND 238. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4105 9919 4072 9907 4074 9982 4105 9994 TIME...MOT...LOC 0453Z 327DEG 20KT 4114 9971 ROSSI
Special weather statement, Jul 10, 1:02 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 102 AM CDT THU JUL 10 2014 NEZ082-100645- FURNAS NE- 102 AM CDT THU JUL 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARLAN AND FURNAS COUNTIES UNTIL 145 AM CDT... AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMBRIDGE TO 7 MILES SOUTH OF DANBURY...AND MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...HOLBROOK...EDISON... WILSONVILLE...HENDLEY AND HOLLINGER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4035 9963 4000 9963 4000 10019 4035 10020 TIME...MOT...LOC 0601Z 291DEG 40KT 4032 10021 3993 10042 ROSSI
Local storm report, Jul 10, 1:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
114 AM CDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM HAIL 5 N LEXINGTON 40.85N 99.74W
07/10/2014 E1.00 INCH DAWSON NE LAW ENFORCEMENT
0112 AM TSTM WND GST 5 N LEXINGTON 40.85N 99.74W
07/10/2014 E60 MPH DAWSON NE 911 CALL CENTER
50 TO 60 MPH WIND GUSTS
&&
JCBSpecial weather statement, Jul 10, 1:18 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 118 AM CDT THU JUL 10 2014 KSZ017-100700- ROOKS KS- 118 AM CDT THU JUL 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND ROOKS COUNTIES UNTIL 200 AM CDT... AT 117 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PLAINVILLE...OR 19 MILES SOUTHEAST OF NICODEMUS...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINVILLE...STOCKTON...PALCO...WOODSTON...DAMAR...ZURICH...CODELL AND WEBSTER STATE PARK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 3914 9960 3957 9960 3957 9906 3913 9905 TIME...MOT...LOC 0617Z 287DEG 16KT 3922 9932 ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 45 min |
| Jul 9, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 48 min |
| Jul 9, 7:34 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 41 min |
| Jul 9, 7:37 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 38 min |
| Jul 9, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Howard, Sherman | 46 min |
| Jul 9, 8:00 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 45 min |
| Jul 9, 8:07 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 38 min |
| Jul 9, 8:14 PM CDT | Severe Thunderstorm Warning | GID | Webster | 22 min |
| Jul 9, 8:21 PM CDT | Special Weather Statement | GID | Hall | 24 min |
| Jul 9, 8:40 PM CDT | Special Weather Statement | GID | Sherman | 50 min |
| Jul 9, 8:44 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 46 min |
| Jul 9, 8:45 PM CDT | Areal Flood Advisory | GID | Greeley, Howard, Sherman, Valley | 3 hr |
| Jul 9, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 44 min |
| Jul 9, 8:59 PM CDT | Special Weather Statement | GID | Dawson | 46 min |
| Jul 9, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 41 min |
| Jul 9, 10:43 PM CDT | Special Weather Statement | GID | Nuckolls | 47 min |
| Jul 9, 11:53 PM CDT | Special Weather Statement | GID | Dawson | 52 min |
| Jul 10, 12:03 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 42 min |
| Jul 10, 12:30 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| Jul 10, 12:45 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 45 min |
| Jul 10, 1:02 AM CDT | Special Weather Statement | GID | Furnas | 43 min |
| Jul 10, 1:12 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 18 min |
| Jul 10, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 46 min |
| Jul 10, 1:36 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| Jul 10, 1:54 AM CDT | Areal Flood Advisory | GID | Dawson, Gosper | 3 hr |
| Jul 10, 2:09 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 19 min |
| Jul 10, 2:11 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| Jul 10, 3:15 AM CDT | Special Weather Statement | GID | Franklin | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.